New Mexico, 2012

Drought in New Mexico, November 1 to 30, 2012

November 1 to 30, 2012 · NWS EPZ · 13 events in 13 counties and zones

Much of Southwest New Mexico remained or was put into Severe(D2) drought during the month of November with all areas reporting below normal rainfall for the month.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

Much of Southwest New Mexico remained or was put into Severe(D2) drought during the month of November with all areas reporting below normal rainfall for the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Oct 31, 12:57 PM MST, 11 hours 3 minutes earlier.

Area forecast discussion, Oct 31, 12:57 PM MST, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
157 PM MDT WED OCT 31 2012

.SYNOPSIS...
OUR QUIET WARM WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK.
AN APPROACHING STORM SYSTEM WILL INCREASE OUR CLOUDS AND WINDS A
BIT FOR THE WEEKEND BUT WE SHOULD STAY DRY. NEXT WEEK LOOKS TO
CONTINUE OUR WARM AND DRY WEATHER.

&&

.DISCUSSION...
AN UPPER LEVEL RIDGE CURRENTLY IS MOVING INTO NEW MEXICO. THIS
WILL KEEP US SUNNY AND DRY FOR THE NEXT COUPLE OF DAYS. FOR FRIDAY
WE WILL SEE AN APPROACHING UPPER LEVEL TROUGH. A FEW OF THE
ENSEMBLE MEMBERS OF THE GFS ARE TRYING TO GIVE US SOME
PRECIPITATION...BUT THE MAJORITY OF THE MEMBERS KEEP US DRY AND
THAT IS WHAT THE FORECAST HAS IN IT. THERE IS AN INCREASE OF
CLOUDS AND WE MAY HAVE SOME AFTERNOON BREEZY WINDS ON FRIDAY AND
SATURDAY...BUT FOR NOW IT DOESN'T LOOK LIKE THE SYSTEM WILL IMPACT
US MUCH. AFTER THE TROUGH MOVES THROUGH WE WILL SEE A WEAK COLD
FRONT TRY AND MOVE INTO THE REGION EARLY ON SUNDAY. JUST A FEW
DEGREES OF COOLING EXPECTED WITH THE FRONT. FOR THE FIRST PART OF
NEXT WEEK WE WILL SEE A RETURN OF THE DRY NORTHWEST FLOW ALOFT.
THIS WILL KEEP US GENERALLY SUNNY AND ALLOW FOR A SLOW WARMING
TREND INTO THE MIDDLE OF NEXT WEEK.

TEMPERATURES ON THURSDAY AND FRIDAY WILL BE RUNNING SEVEN TO NINE
DEGREES ABOVE NORMAL WHICH WILL BE GETTING CLOSE TO SOME RECORD
HIGHS AROUND THE AREA. SATURDAY AND SUNDAY WILL BE SLIGHTLY COOLER
WITH SOME EXTRA CLOUDS AND THE WEAK BACK DOOR COLD FRONT. THE
HIGHS THOSE TWO DAYS WILL BE RUNNING TWO TO FOUR DEGREES ABOVE
NORMAL. FOR THE FIRST PART OF NEXT WEEK WE WILL SEE HIGHS CREEP UP
AS THEY WILL BE RUNNING SIX TO EIGHT DEGREES ABOVE NORMAL.

&&

.AVIATION....VALID 01/00Z-02/00Z.
P6SM SKC WITH WINDS VARIABLE GENERALLY LESS THAN 10KTS THRU PD.

&&

.FIRE WEATHER...
UPPER RIDGE WILL BE MOVING ACROSS THE REGION OVER THE NEXT DAY WITH
A QUICK MOVING TROUGH FOLLOWING IT FOR LATE FRIDAY AND SATURDAY.
TEMPERATURES WILL NEAR TO ABOUT 5 DEGREES ABOVE NORMAL FOR THE
ENTIRE FORECAST PERIOD. WINDS WILL CONTINUE TO BE LIGHT ON
THURSDAY...BUT INCREASE A BIT FOR FRIDAY WITH APPROACHING TROUGH.
MINIMUM RELATIVE HUMIDITIES WILL CONTINUE TO FALL INTO THE 5 TO 15
PERCENT RANGE FOR THE LOWLANDS FOR FRIDAY AND COME UP SLIGHTLY TO 10
TO 20 PERCENT FOR THE WEEKEND. DRY CONDITIONS WILL CONTINUE INTO THE
FIRST PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 47  81  51  80  52 /   0   0   0   0   0
SIERRA BLANCA           50  80  48  79  51 /   0   0   0   0  10
LAS CRUCES              40  78  45  77  46 /   0   0   0   0   0
ALAMOGORDO              39  76  42  75  44 /   0   0   0   0   0
CLOUDCROFT              39  61  39  60  39 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   44  80  45  79  46 /   0   0   0   0   0
SILVER CITY             40  73  42  72  43 /   0   0   0   0   0
DEMING                  34  81  40  80  41 /   0   0   0   0   0
LORDSBURG               40  80  43  79  44 /   0   0   0   0   0
WEST EL PASO METRO      49  81  54  80  55 /   0   0   0   0   0
DELL CITY               41  79  44  78  43 /   0   0   0   0  10
FORT HANCOCK            50  84  49  83  52 /   0   0   0   0   0
LOMA LINDA              49  76  47  75  49 /   0   0   0   0   0
FABENS                  48  82  51  81  51 /   0   0   0   0   0
SANTA TERESA            44  80  49  79  50 /   0   0   0   0   0
WHITE SANDS HQ          46  78  48  77  50 /   0   0   0   0   0
JORNADA RANGE           34  78  35  77  38 /   0   0   0   0   0
HATCH                   37  77  40  76  42 /   0   0   0   0   0
COLUMBUS                40  80  47  79  48 /   0   0   0   0   0
OROGRANDE               42  78  48  77  50 /   0   0   0   0   0
MAYHILL                 40  70  37  69  39 /   0   0   0   0   0
MESCALERO               36  69  37  68  38 /   0   0   0   0   0
TIMBERON                39  67  37  66  40 /   0   0   0   0   0
WINSTON                 39  74  36  73  38 /   0   0   0   0   0
HILLSBORO               49  77  42  76  43 /   0   0   0   0   0
SPACEPORT               43  77  43  76  45 /   0   0   0   0   0
LAKE ROBERTS            35  76  36  75  36 /   0   0   0   0   0
HURLEY                  35  77  38  76  39 /   0   0   0   0   0
CLIFF                   26  81  29  80  30 /   0   0   0   0   0
MULE CREEK              24  75  27  74  28 /   0   0   0   0   0
FAYWOOD                 37  76  38  75  40 /   0   0   0   0   0
ANIMAS                  38  79  40  78  42 /   0   0   0   0   0
HACHITA                 37  80  37  79  42 /   0   0   0   0   0
ANTELOPE WELLS          38  80  39  79  45 /   0   0   0   0   0
CLOVERDALE              39  77  40  76  43 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

BRICE/GRZYWACZ
Hazardous weather outlook, Oct 31, 2:45 AM MST, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
345 AM MDT WED OCT 31 2012

NMZ401>417-TXZ418>424-011200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
345 AM MDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL
MAINTAIN SUNNY SKIES...LIGHT WINDS AND ABOVE NORMAL TEMPERATURES.

.DAYS TWO THROUGH SEVEN...THURSDAY  THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEAK UPPER TROUGH AND
COLD FRONT WILL BRING AN INCREASE IN CLOUDS WITH SLIGHTLY COOLER
TEMPERATURES THIS WEEKEND BUT OTHERWISE DRY WEATHER WITH GENERALLY
LIGHT WINDS WILL PERSIST INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 drought. Local standard time, as filed.

Drought, Southern Gila Highlands/Black Range

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Southern Gila Highlands/Black Range forecast zone
Reported by
Drought Monitor

The eastern half of the zone was in Severe(D2) Drought through the month while the western half was put into Severe Drought on November 6th.

Drought, Southern Gila Foothills/Mimbres Valley

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Southern Gila Foothills/Mimbres Valley forecast zone
Reported by
Drought Monitor
Coordinates
32.460, -108.066 (the zone’s center; the record gives no point)

The eastern half of the zone was in Severe(D2) drought through the month while the west remained in Moderate(D1) drought. The Faywood Cooperative Observer reported no precipitation which was 0.65 inches below normal.

Drought, Southwest Desert/Mimbres Basin

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Southwest Desert/Mimbres Basin forecast zone
Reported by
Drought Monitor
Coordinates
32.460, -108.066 (the zone’s center; the record gives no point)

The entire zone was in Severe(D2) drought through the month of November. The Deming ASOS reported 0.05 inches of rain which was 0.41 inches below normal.

Drought, Eastern Black Range Foothills

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Eastern Black Range Foothills forecast zone
Reported by
Drought Monitor
Coordinates
32.684, -107.775 (the zone’s center; the record gives no point)

The zone was in Severe(D2) drought through the entire month of November. The Hillsboro Cooperative Observer reported 0.09 inches of rain which was 0.46 inches below normal.

Drought, Sierra County Lakes

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Sierra County Lakes forecast zone
Reported by
Drought Monitor
Coordinates
33.131, -107.192 (the zone’s center; the record gives no point)

The entire Sierra Lakes area was in Severe(D2) drought through the month of November. The Truth of Consequences ASOS reported 0.01 inches of rain which was 0.35 inches below normal.

Drought, Northern Dona Ana County

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Northern Dona Ana County forecast zone
Reported by
Drought Monitor
Coordinates
32.353, -106.833 (the zone’s center; the record gives no point)

All of Northern Dona Ana County was in Severe(D2) drought throughout November. The Jornada Range Cooperative Observer reported 0.03 inches of rain which was 0.45 inches below normal.

Drought, Southern Dona Ana County/Mesilla Valley

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Southern Dona Ana County/Mesilla Valley forecast zone
Reported by
Drought Monitor
Coordinates
32.353, -106.833 (the zone’s center; the record gives no point)

All of Southern Dona Ana County was in Severe(D2) drought during the month of November. The Cooperative Observer at New Mexico State University reported 0.01 inches of rain which was 0.44 inches below normal.

Drought, Central Tularosa Basin

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Central Tularosa Basin forecast zone
Reported by
Drought Monitor

The area of Northwestern Otero County remained in Severe(D2) drought throughout the month of November. The Cooperative Observer at the White Sands National Monument reported 0.03 inches of rain which was 0.39 inches below normal.

Drought, Southern Tularosa Basin

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Southern Tularosa Basin forecast zone
Reported by
Drought Monitor

The western half of the Southern Tularosa Basin remained in Severe(D2) drought during the month of November. The Cooperative Observer in Orogrande reported no precipitation which was 0.45 inches below normal.

Drought, West Slopes Sacramento Mountains Below 7500 Feet

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
West Slopes Sacramento Mountains Below 7500 Feet forecast zone
Reported by
Drought Monitor
Coordinates
32.613, -105.742 (the zone’s center; the record gives no point)

The western slopes of the Sacramento Mountains remained in Severe(D2) drought during the month of November.

Drought, Sacramento Mountains Above 7500 Feet

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Sacramento Mountains Above 7500 Feet forecast zone
Reported by
Drought Monitor
Coordinates
32.613, -105.742 (the zone’s center; the record gives no point)

The entire zone remained in Severe(D2) drought during the month of November. The Cloudcroft Cooperative Observer reported 0.81 inches of rainfall which was 0.61 inches below normal.

Drought, East Slopes Sacramento Mountains Below 7500 Feet

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
East Slopes Sacramento Mountains Below 7500 Feet forecast zone
Reported by
Drought Monitor
Coordinates
32.613, -105.742 (the zone’s center; the record gives no point)

The eastern slopes of the Sacramento Mountains remained in Severe(D2) drought during the month of November.

Drought, Otero Mesa

When
November 1, 12:00 AM MST to November 30, 11:59 PM MST
Where
Otero Mesa forecast zone
Reported by
Drought Monitor
Coordinates
32.613, -105.742 (the zone’s center; the record gives no point)

The entire zone remained in Severe(D2) drought during the month of November.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421236, 421237, 421238, 421239, 421240, 421242, 421243, 421244, 421246, 421248, 421249, 421250, 421251.